Louisiana, 2007Flash Flooding and Damaging Wind in Louisiana, June 15, 2007
June 15, 2007 · NWS SHV · 3 events in 2 counties and zones
Slow moving thunderstorms developed during the late morning and early afternoon hours of June 15th across portions of north central Louisiana. These thunderstorms developed in a very unstable and moist airmass resulting in wind damage and flash flooding in Jackson and Winn parishes.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $250,000
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Slow moving thunderstorms developed during the late morning and early afternoon hours of June 15th across portions of north central Louisiana. These thunderstorms developed in a very unstable and moist airmass resulting in wind damage and flash flooding in Jackson and Winn parishes.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Jun 15, 9:55 AM CST, 1 hour 10 minutes earlier.
Area forecast discussion, Jun 15, 9:55 AM CST, 1 hour 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
1055 AM CDT FRI JUN 15 2007
.DISCUSSION...
MADE SOME ADJUSTMENTS FOR T/TD GRIDS TO MATCH OB TRENDS. A SLIGHT
TWEAK OR TWO ON HIGH TEMP GRID AS WELL. A BIT OF DRY SLOT OVER
THE WEST FOR NOW...BUT IT WILL NOT MIX OUT MUCH. STILL LOTS OF
CLOUDS...BUT THE WARMEST TEMPS WILL LIKELY FOUND HERE LATER THIS
AFTERNOON...WHICH WILL ALSO BE BREADING GROUND FOR NEW ACTIVITY.
ON GOING SHOWER AND THUNDERSTORM ACTIVITY LIFTING OVER NE CORNER OF
CWA...WITH REDEVELOPMENT ALONG THE BACK EDGE FROM IDABEL...TO
LINDEN TEXAS...TO SHREVEPORT. THIS WILL CONTINUE TO EASE OUT OF
THE PICTURE DURING THE EARLY AND MID AFTERNOON. MEANWHILE NEW
DEVELOPMENT LIKELY TO FEATHER DOWN FARTHER WEST INTO NORTHEAST
TEXAS LATTER TODAY WITH SOME BREAKS AND HEATING. SOUTHERN FRINGE
LOWEST POPS FOR NOW...BUT THE EVOLUTION OF A NEW MCS TIED TO
ENERGY PROGGED TO ROTATE AROUND MAIN LOW STRETCHED OUT ALONG THE
TX/OK RED RIVER VALLEY. I THINK WILL SEE INCREASED POPS OVER SOUTH
BY TONIGHT. UPDATED PRODUCTS ON THE WAY. /24/
&&
.AVIATION...
WATER VAPOR IMAGERY AND SUBJECTIVE ANALYSIS CONTINUE TO INDICATE AN
UPPER-LEVEL LOW SPINNING OVER SOUTHERN OKLAHOMA THIS MORNING. IT
STILL LOOKS AS IF THE FEATURE WILL SLOWLY MOVE EAST AND SOUTH...
EVENTUALLY PLOPPING ITSELF IN FAR NORTHERN TEXAS BY SATURDAY
MORNING. I WILL BASE THE FIRST COUPLE OF HOURS /AT LEAST/ ON
OBSERVED RADAR TRENDS. IN GENERAL...EXPECT MOST OF THE CONVECTION
EARLY IN THE FORECAST TO REMAIN OVER EASTERN TERMINALS. ADDITIONAL
SHRA/TSRA DEVELOPMENT IS EXPECTED ACROSS THE KTYR...KGGG...AND KLFK
AREAS BEFORE 16/0000 UTC AS ANOTHER BIT OF ENERGY ROUNDS THE BASE OF
THE UPPER TROUGH. CIGS AND VSBYS WILL BE QUITE TRICKY...WITH MVFR
OR LOWER FLIGHT CATEGORIES EXPECTED...ESPECIALLY IN PRECIPITATION
AREAS. /21/
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 87 70 89 71 / 70 40 40 20
MLU 89 68 91 69 / 70 30 30 20
DEQ 84 68 87 68 / 70 50 50 40
TXK 85 69 88 70 / 70 40 40 30
ELD 83 68 91 68 / 90 30 30 20
TYR 87 70 87 71 / 60 50 50 40
GGG 87 70 88 70 / 60 50 40 30
LFK 90 70 90 70 / 40 30 40 30
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.
&&
24/21
Hazardous weather outlook, Jun 15, 10:47 AM CST, 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1147 AM CDT FRI JUN 15 2007
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-161100-
ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE-
CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD-
HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION-
MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA-
PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX-
SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR-
WEBSTER-WINN-WOOD-
1147 AM CDT FRI JUN 15 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST
TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL CONTINUE TO BE
LIKELY ACROSS MUCH OF THE FOUR STATE AREA TODAY. AN UPPER LEVEL
LOW PRESSURE SYSTEM OVER OKLAHOMA WILL DRIFT SLOWLY SOUTHWARD INTO
NORTH TEXAS TONIGHT. DAYTIME HEATING AND LEFTOVER OUTFLOW BOUNDARIES
FROM PRIOR THUNDERSTORM ACTIVITY...WILL PROVIDE THE LIFT NEEDED FOR
THIS NEW DEVELOPMENT. A FEW ISOLATED STORMS MAY POSSIBLY BECOME
SEVERE THIS AFTERNOON OR EARLY EVENING WITH STRONG DAMAGING WINDS AND
POSSIBLY LARGE HAIL. IN ADDITION...THE AIR MASS OVER THE FOUR STATE
AREA REMAINS SATURATED...ADDING TO THE INCREASED RISK OF LOCALLY
HEAVY RAINFALL. ANY NEW THUNDERSTORMS THAT DEVELOP WILL LIKELY BE
SLOW MOVING...PRODUCING RAINFALL AMOUNTS OF ONE TO TWO INCHES IN
SHORT PERIODS OF TIME. THUS...LOCALIZED FLOODING MAY RESULT IN
PREVIOUSLY RAIN SOAKED AREAS...ESPECIALLY IN LOW LYING AND POOR
DRAINAGE AREAS. SOME OF THESE THUNDERSTORMS MAY BEGIN TO DIMINISH
SHORTLY AFTER SUNSET...BUT SOME OF THE ONGOING ACTIVITY MAY LINGER
ALL EVENING OR EVEN INTO THE OVERNIGHT HOURS.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...
SCATTERED THUNDERSTORMS WILL PERSIST THIS WEEKEND...AS THE UPPER
LOW REMAINS NEARLY STATIONARY OVER NORTHCENTRAL TEXAS. ISOLATED
SEVERE THUNDERSTORMS CAN NOT BE RULED OUT...WITH DAMAGING WINDS AND
LARGE HAIL POSSIBLE. HOWEVER...LOCALLY HEAVY RAINFALL WILL BE THE
MAIN THREAT...WHICH COULD PRODUCE FLOODING OF LOW LYING...POOR
DRAINAGE AREAS. THE UPPER LOW IS EXPECTED TO WEAKEN AS IT EJECTS
NORTHEAST ACROSS THE REGION MONDAY...ALTHOUGH WIDELY SCATTERED
THUNDERSTORMS WILL REMAIN POSSIBLE THROUGH TUESDAY AS A WEAK COOL
FRONT APPROACHES THE FOUR STATE AREA.
.SPOTTER INFORMATION STATEMENT...
THE ACTIVATION OF SKYWARN SPOTTERS...EMERGENCY MANAGERS...AND HAM
RADIO OPERATORS...MAY BE NEEDED THIS AFTERNOON AND TONIGHT.
24
Thunderstorm Wind, Jackson
- When
- June 15, 11:05 AM CST
- Where
- Jackson County, Jonesboro
- Measured
- 54 kt (62 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 32.250, -92.720
Several trees and power lines down around town resulting in numerous power outages.
Flash Flood, Jackson
- When
- June 15, 11:08 AM CST to 1:15 PM CST
- Where
- Jackson County, Jonesboro
- Cause
- Heavy Rain
- Property damage
- $250,000
- Reported by
- Trained Spotter
- Coordinates
- 32.250, -92.720
Most roads in the Quitman...Jonesboro and Hodge were flooded...especially US Hwy 167 which had to be closed. Several parish roads were underwater including Hwy 4 west. Numerous homes and businesses in town were flooded as well including up to a dozen homes and at least 5 local businesses. Some of the local streets flooded included Sixth Street, Hill Street and Stinson Drive.
Flash Flood, Winn
- When
- June 15, 11:30 AM CST to 3:00 PM CST
- Where
- Winn County, 4 mi NE of Dodson
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 32.121, -92.622
US 167...LA 505 and multiple parish roads in the Garrs Mills community near the Jackson/Winn parish line were under water.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornado and Hail in Texas, June 15, 2007$121,000 · EF1 · 13 events
- Damaging Wind and Lightning Strike in Texas, June 15 to 16, 2007$210,000 · 52 kt wind · 5 events
- Hail and Damaging Winds in Tennessee, June 15, 2007$17,000 · 4.25 in hail · 15 events
- Hail and Damaging Winds in Mississippi, June 15, 2007$26,000 · 1 in hail · 6 events
- Hail and Damaging Winds in Mississippi, June 15, 2007$23,000 · 1 in hail · 6 events
- Hail in Kentucky, June 15, 2007$8,000 · 1 in hail · 9 events
- High Surf in Hawaii, June 15 to 16, 20078 events
- Damaging Winds in Alabama, June 15, 2007$10,000 · 50 kt wind · 4 events
- Hail and Damaging Winds in Georgia, June 15, 2007$5,000 · 1 in hail · 4 events
- Hail and Damaging Wind in North Carolina, June 15, 20071 in hail · 4 events
- Flash Flooding in Oklahoma, June 15, 20073 events
- Flooding in North Dakota, June 15 to 21, 20073 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 38926, 38927, 38928.